Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest ways to wean off Valsartan

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 6557 Questions

default
Posted on Wed, 15 Feb 2017 in Hypertension and Heart Disease
Question: Hello there!
I have a question about weaning myself off of Valsartan. I am a teacher with normal blood pressure, and I was working in Shanghai, China, where the pollution (PM 2.5, etc.) was continuously very bad for about a month, and my blood pressure went up. The doctor in China put me on Valsartan - 40mg. I returned to the U.S. 2 days ago, and have taken 40 mg for the 2 days, but I need to wean myself off this medication. The Chinese doctor told me I could NOT just stop taking the medication, but had to do it slowly and in decreasing increments. Please tell me what your suggestion is for dosages and the time period you would suggest to slowly and safely get myself off the medication. My blood pressure - with the medication - is now about 110/70. I really don't want to take the medication for much longer. I never had any problems with blood pressure until I spent 2 months in Shanghai. Thank you!
doctor
Answered by Dr. Ilir Sharka 2 hours later
Brief Answer:
My answer as follows:

Detailed Answer:
Hello!

Thank you for asking on HCM!

I understand your concern and would explain that the dose of valsartan that you are taking actually is a very low dose and can be stopped cold turkey.

Anyway, to avoid possible rebound hypertension, I would recommend reducing the dose to 20 mg for a week and then stop taking it.

Based on your blood pressure values, I agree that you don't need to take valsartan any more.

Hope to have been helpful!

Kind regards,

Dr.Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Rebound hypertension

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a day for 3 days and then go to 1 every other day. I did the 3 days and am on the 2nd of every other...

doctor1 MD

My husband is an unrepentant alcoholic, and has confirmed liver and kidney damage, he is hypertensive, but recently stopped his meds, saying that they made him too lethargic. He smokes at least a pack a day, and drinks a 750ml bottle of vodka in a...

doctor1 MD

hi im a private nurse im going to ask about my patient. my patient was hypertensive and given the medication with his cardiologist norvasc (amlodipine) 10mg together with concore (bisoprolol) 2.5mg his past blood pressure before was ranging from 130/80- 140/80mmhg he was taken the drug for one month during hospitalization. when he was discharged from the hospital about 3weeks his blood pressure decreases to 110/80-100/50-80/60mmhg as his maintaining BP and now should i still give the norvasc which is 10mg in dose or should i hold it and continue the concore which is 2.5mg? To prevent rebound hypertension for my patient. and i called up his anesthesiologist because she is going to be under a wound closure procedure for his fournier's gangrene and she told me that i should not stop giving his concore and norvasc but i know she was doubtful with her orders thats why i ask this web for the best intelegent doctors online here thankz...

doctor1 MD

I was on Clonidine and Lopressor for my blood pressure; the doc took me off of clonidine and put me on hydralazine; I ended up in the hospital with rebound hypertension, he then put me back on a low dose of clonidine and weaned me off. I am now on Lopressor twice a day and hydralazine 3 times a day and my blood pressure still isn't back to normal. I have been taking it for over 5 days now. How long does it take for my BP to get back to normal. I have been having headaches especially in the back of my head. BP readings have been; 161/88 pulse103; 158/93 pulse 90; 158/97 pulse 93; 157/96;pulse 88; 167/95 pulse 85; 170/98 pulse 98; 150/91 pulse 93; 185/124 pulse 86 these are readings over the last 3 days including today.
I am thinking the meds aren't working. Your opinion please. Thanks Mary Lee
YYYY@YYYY

doctor1 MD

I just starting taking 25mg Metoprolol ER for high blood pressure 150/90. I have been drinking for last couple of years 4 drinks a day which probably caused the high blood pressure. I stopped drinking and i have been working out for past 5 days and blood pressure is now 110/72. I have 2 questions: 1. At the end of this first month can I stop taking the medicine 2. Will chewing tobacco cause it to rise again?

doctor1 MD

Hi. I am a 26 year old male on lisinopril. I have been on the medication for about 2 months. I am not sure why I have high blood pressure (could be a combination of my poor diet and drinking alcohol every night for a few years), but I've gotten myself on a fitness plan and quit drinking. I've already done ultrasounds of my kidneys, blood tests, etc - everything is fine. can I get off this medicine immediately? is there any natural herbs you can suggest that would be good for lowering blood pressure, in addition to my exercise and low sodium diet?